PRINCE WILLIAM COUNTY, Va. - The Prince William County Police Department is issuing a warning to the community, especially younger residents, to watch out for counterfeit narcotics laced with Fentanyl.
The department says the warning comes after two teenagers, a 14-year-old and a 15-year-old, died from drug overdoses in a 48-hour period. Police believe both deaths were connected to counterfeit forms of the drug Percocet, sometimes referred to as "Perc30". The counterfeit drugs in both incidents were preliminarily tested and confirmed as being laced with Fentanyl.
Authentic vs Counterfeit Oxycodone (U.S. Drug Enforcement Administration)
Police have not made it clear where the drugs came from, or how the teenagers obtained them.
The police department warns that Fentanyl can be extremely fatal, even in the smallest doses. They say the best way to save someone suspected of having a Fetanyl overdose is to call 9-1-1 immediately and administer Narcan, if available. You can visit this website to find out where you can get Narcan.
The Police Department says the county's youth population is especially susceptible to narcotic use because of peer influence and pressures, and they are asking families to get ahead of the issue by actively talking to their children about the dangers of drug use.
The department suggests that parents or guardians who find suspected illegal narcotics on their kids, to not handle them and instead call police. There are also medication disposal boxes at each of the three district stations in the county, for residents to dispose of narcotics safely, no questions asked.
Families in need of additional resources can visit the websites for Prince William County Community Services or Prince William County Public Schools. They can also learn more about how to spot counterfeit narcotic use here.